Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Small child, bruises on legs, nose bleeds, rashes. Taking amoxicillin. Causes for symptoms?

my 2 year old daughter was taking amoxicillin and was taken off it as she was getting a rash . she is now getting alot of bruises on her legs. i see this can also be a side effect. she has not been on it for a few days now. will it just work itself out on its own or should we take her to the doctor again? she was also having nose bleeds but that seems to have cleared up.
Asked On : Sat, 19 Jan 2013
Answers:  6 Views:  482
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,  
Medical Topics
Pediatrician, Neonatology 's  Response
Hello I have gone through your complaints. The rash and bleeding seems to be a coincidental findings. We need to work out about the increased bleeding tendency. Coagulation profile has to be sent and basic investigations like platelet count has to be done so that it can give you a view. The other which has to be ruled out is that any history of injury like fall on ground etc..
Thank you. Good day
Answered: Sat, 19 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Pediatrician Dr. E Venkata Ramana's  Response
Feb 2013
Thank you for your query,
Bruises on legs and the nose bleeding some times due to viral hemorrhagic fever like Dengue fever.
Or it may be some form of vasculitis like Henoch Schonlein Purpura.
So take your child to your Pediatrician for the examination of the bruises and further investigations and management.
Hope i have answered your query.
Answered: Sat, 19 Jan 2013
I find this answer helpful
Critical Care Specialist Dr. Sadiq Mughal's  Response
Hi thanks for your question.
You daughter has developed allergic reaction to amoxicillin.Since you have stopped amoxicillin hopefully it will go of itself and there is nothing to worry.In case rash and bruise remained persistent even after a week and/or new bruises appeared get your daughter examined by a physician who may be able to tell you what exactly these bruises are and may prescribe appropriate treatment.
Hope this answers your question.
Answered: Sat, 19 Jan 2013
I find this answer helpful
Pediatrician, Cardiology Dr. Pradeep Kumar's  Response
She was getting amoxicillin for some kind of illness which you have not mentioned and then developed rashes. But it is not clear for which disease she was getting the medication and this bruise is same as the rash developed earlier.
You have mentioned that she also had nasal bleeding. Nasal bleeding with rash or bruises may be due to decreased platelet which is not a side effect of amoxicillin.
So I would suggest you to visit your doctor again to find out that these rashes are really a side effect of amoxicillin or due to some other cause.
Answered: Sat, 19 Jan 2013
I find this answer helpful
Pediatrician, Neonatology Dr. Aarti Gupta's  Response
thanku for your query,
well its a matter of concern, the rash due to amoxycillin are sudden and intense and need medical attention . well the bruises that u r describing and nose bleeds, for this also she needs urgent medical attention.
All these are related to hypersensitivity to amoxycillin and are reversible side effects but needs proper medical advice so should meet your pediatrician as soon as possible.
I hope i have answered your query
god bless
Dr Aarti
Answered: Sat, 19 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Pediatrician Dr. Synthyia Bhagat's  Response
Thanks for your query.
Since she is having rash,bruise and nose bleeds.she needs to be evaluated for any hemorrhagic disease, or any vasculitis.
Her symptoms may be of some underlying disease ,not directly related to amoxicillin which will otherwise go off after stopping medicine.
I suggest you to take her to pediatrician for proper evaluation and management.

Your daughter will be fine.
God bless
Answered: Sat, 19 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor